Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 96, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Nov 15, 2004, 8:28 AM CST for Aransas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2004, 8:28 AM CST (14:28 UTC)
- Expired
- Nov 15, 2004, 10:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Aransas County, TX
The radar
The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 151430 FFWCRP TXC007-151630- /X.NEW.KCRP.FF.W.0002.041115T1428Z-041115T1630Z/ /0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 828 AM CST MON NOV 15 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN ARANSAS COUNTY IN TEXAS * UNTIL 1030 AM CST * AT 819 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 5 INCHES HAS FALLEN IN ROCKPORT IN THE LAST 3 HOURS. AN ADDITIONAL 2 INCHES IS POSSIBLE THROUGH 1030 AM. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROCKPORT AND HOLIDAY BEACH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2820 9702 2803 9690 2783 9706 2808 9718 $$ JM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 3:50 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 15, 3:50 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 350 AM CST MON NOV 15 2004 .SHORT TERM (TODAY AND TONIGHT)...08Z SURFACE ANALYSIS INDICATED A WAVE OF LOW PRESSURE LOCATED TO THE SOUTHEAST OF BAFFIN BAY HAD FORMED ALONG THE COASTAL TROUGH/FNTL BNDRY. THIS IS ENHANCING THE CURRENT WIDESPREAD SHRAS/TSRAS AFFECTING THE EASTERN TWO-THIRDS OF THE CWFA THIS MORNING. UPR LVL FLOW IS ALSO SUPPORTIVE WITH GENERALLY DIFFLUENT CONDITIONS EXISTING. AS THIS WAVE PUSHES FURTHER INLAND TDA...ADDITIONAL ROUNDS OF CONVECTION CAN BE EXPECTED. THUS WITH ALL OF THIS SAID WL GO WITH CATEGORICAL POPS ACROSS THE COASTAL COUNTIES AND WATERS WITH LKLY POPS ELSEWHERE. WHILE PCPN TIMING WL BE DIFFICULT...THE CURRENT THINKING IS THAT THERE WL BE A DIMINISHMENT BY THIS AFTN/EVE AS MORE OF THE BOUNDARY LYR FORCING SHIFTS GRADUALLY NWD AND WEAKENS. HOWEVER...THIS WL BE SHORT-LIVED AS ADDITIONAL CONVECTION IS EXPECTED LATER TNT AS THE BOUNDARY STALLS ACROSS THE AREA. AN INCREASING THERMAL/INSTABILITY GRADIENT ALONG WITH INCREASING BOUNDARY LYR CONVERGENCE WL MAINTAIN CHC/LKLY POPS FOR TNT. WL MENTION HEAVY RAINFALL THROUGH TNT GIVEN THE PROXIMITY OF THE FNTL BNDRY...THE MODERATE E/SE LOW LVL FLOW AND COPIOUS AMOUNTS OF MOISTURE (PWS 1.5-1.8 INCHES). WL MAINTAIN SCA CONDITIONS FOR THE NEARSHORE AND OFFSHORE WATERS FOR TDA AND WL LKLY NEED TO CONTINUE THE SCA FOR TNT. THE GRADIENT WL ONLY SLOWLY WEAKEN THROUGH THE PD AND THE SWELLS WL BE SLOW TO DECAY AS WELL. MINOR TIDAL OVERFLOW WL REMAIN AN ISSUE GIVEN THE HIGH ASTRONOMICAL TIDES. 1.5-2.5 FT MSL IS EXPECTED ACROSS MOST AREAS TDA AND WL LKLY ISSUE ANOTHER COASTAL FLOOD STATEMENT. && .LONG-TERM (TUESDAY THROUGH SUNDAY)...WET CONDITIONS WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK AS POTENT UPPER LOW TO THE WEST WILL BE SLOW TO EJECT EASTWARD. SFC BOUNDARY...CURRENTLY EVIDENT IN SFC OBSERVATIONS WITH TEMPS NEAR 70 ALONG THE COAST VERSUS MID 50S INLAND...WILL LIFT NORTHWARD AS A WARM FRONT AND LIKELY BE POSITIONED SOMEWHERE OVER THE NORTHERN COUNTIES ON TUESDAY. COPIOUS LOW LEVEL MOISTURE AND CONVERGENCE ALONG WEAK BOUNDARY SHOULD WARRANT LIKELY POPS ALL LOCATIONS ON TUESDAY. LARGE SCALE ASCENT INCREASES SIGNIFICANTLY AS UPPER LOW MOVES TO THE EAST TUESDAY NIGHT INTO WEDNESDAY. UPPER FLOW BECOMES HIGHLY DIFFLUENT WED AFTN AS 85KT JET NOSES INTO THE AREA. GIVEN THE SIGNIFICANT FORCING AND INSTABILITY AROUND 1200J/KG...COULD SEE SOME ISOLATED SEVERE STORMS WITH HAIL BEING THE PRIMARY THREAT AS H5 TEMPS DROP TO -14. WILL TAPER POPS OFF RATHER QUICKLY THURSDAY WITH DRY CONDITIONS EXPECTED FRIDAY AND SATURDAY. NEXT UPPER TROF DIVES INTO THE INTERMOUNTAIN WEST LATE FRIDAY WITH COLD FRONT EXPECTED TO MOVE THROUGH ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 69 76 66 78 / 90 60 70 70 70 VICTORIA 69 64 75 63 76 / 70 60 70 70 70 LAREDO 66 64 74 63 77 / 80 70 70 70 70 ALICE 75 67 76 64 78 / 80 70 70 70 70 ROCKPORT 75 69 76 66 77 / 80 60 70 70 70 COTULLA 65 62 74 62 76 / 70 70 80 70 70 .CRP WATCHES/WARNINGS/ADVISORIES...SCA GMZ250-255-270-275. && 80/MB...SHORT-TERM 91/JD...LONG-TERM
Hazardous weather outlook, Nov 15, 5:06 AM CST, 3 hours 22 minutes before
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
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 10:40 AM CST | Special Marine Warning | CRP | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.